Alert archive / South Dakota / Flash Flood Warnings in 1997
Flash Flood Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 24, 1997, 12:44 AM CDT for Hughes County, Stanley County, South Dakota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1997, 12:44 AM CDT (05:44 UTC)
- Expired
- Jul 24, 1997, 2:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Hughes County, SD, Stanley County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2898 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 240545 FFWABR SDC065-117-240745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1244 AM CDT (1144 PM MDT) THU JUL 24 1997 * FLASH FLOOD WARNING FOR STANLEY COUNTY - CENTRAL SOUTH DAKOTA HUGHES COUNTY - CENTRAL SOUTH DAKOTA * UNTIL 145 AM MDT (245 AM CDT) * SOME STREAMS AFFECTED COTTONWOOD CREEK PLUMB CREEK LANCE CREEK MEDICINE CREEK MINNECONJOU CREEK * CAUSE AND EFFECT SLOW MOVING THUNDERSTORMS PRODUCING RAIN 2 INCHES PER HOUR BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. HG/DEE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 10:27 AM CDT, 14 hours 17 minutes earlier.
Area forecast discussion, Jul 23, 10:27 AM CDT, 14 hours 17 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1025 AM CDT WED JUL 23 1997 LOW CLOUDS HANGING IN STUBBORNLY ACROSS CENTRAL ZONES...BUT CLOUDS SHUD BREAK UP BY EARLY AFTERNOON. ONCE THEY DO...RAPID HEATING SHUD KEEP CURRENT FCST HIGHS ON TRACK. OTHERWISE...CURRENT PACKAGE LOOKS GOOD... AND HAVE UPDATED ONLY FOR SKY CONDITION IN CENTRAL ZONES AND TO REMOVE$ MORNING CLOUDS ELSEWHERE. .ABR...NONE MIDDLEBROOKE
In the hours before
Special weather statement, Jul 23, 8:50 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 850 PM CDT WED JUL 23 1997 SDZ003>005-009-010-015>017-033>037-045-048-051-240700- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...MOUND CITY...EUREKA...MOBRIDGE... ROSCOE...TIMBER LAKE...GETTYSBURG...FAULKTON...FT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FT THOMPSON 850 PM CDT WED JUL 23 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT (1 AM CDT)... SCATTERED THUNDERSTORMS WILL MOVE INTO AN UNSTABLE AIRMASS OVER PARTS OF CENTRAL AND NORTHEAST SOUTH DAKOTA THROUGH THE EARLY MORNING. SOME OF THE STORMS WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. SEEK SHELTER WHEN THREATENING WEATHER APPROACHES. BANN
Local storm report, Jul 23, 8:53 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
854 PM CDT WED JUL 23 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PMJ HAYES SD 0.75 INCH HAIL
07/23/97 STANLEY
BANNSpecial weather statement, Jul 23, 8:53 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 850 PM CDT WED JUL 23 1997 SDZ003>005-009-010-015>017-033>037-045-048-051-240700- BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES- LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH- INCLUDING THE CITIES OF...MCINTOSH...MOUND CITY...EUREKA...MOBRIDGE... ROSCOE...TIMBER LAKE...GETTYSBURG...FAULKTON...FT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER...MURDO...PRESHO...FT THOMPSON 850 PM CDT WED JUL 23 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT (1 AM CDT)... SCATTERED THUNDERSTORMS WILL MOVE INTO AN UNSTABLE AIRMASS OVER PARTS OF CENTRAL AND NORTHEAST SOUTH DAKOTA THROUGH THE EARLY MORNING. SOME OF THE STORMS WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. SEEK SHELTER WHEN THREATENING WEATHER APPROACHEFS. BANN
Local storm report, Jul 23, 8:54 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
854 PM CDT WED JUL 23 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0848 PM HAYES SD 0.75 INCH HAIL
07/23/97 STANLEY
BANNThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:37 PM CDT | Severe Thunderstorm Warning | ABR | Stanley | 48 min |
| Jul 23, 9:35 PM CDT | Flash Flood Warning | ABR | Stanley | 3 hr |
| Jul 23, 9:43 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 62 min |
| Jul 24, 12:09 AM CDT | Severe Thunderstorm Warning | ABR | Hughes | 46 min |
| Jul 24, 12:31 AM CDT | Severe Thunderstorm Warning | ABR | Hyde, Sully | 64 min |
| Jul 24, 12:49 AM CDT | Severe Thunderstorm Warning | ABR | Hand | 61 min |
| Jul 24, 1:32 AM CDT | Severe Thunderstorm Warning | ABR | Spink | 63 min |
Nearby
Flash Flood Warnings in South Dakota, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.